Alert archive / Colorado / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 14, 2001, 7:38 PM MDT for Logan County, Morgan County, Washington County, Colorado. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2001, 7:38 PM MDT (01:38 UTC)
- Expired
- Jul 14, 2001, 8:50 PM MDT
- In force
- 72 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 155 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 150140
FFWBOU
COC075-087-121-150250-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
738 PM MDT SAT JUL 14 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LOGAN COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF STERLING
EAST CENTRAL MORGAN COUNTY IN NORTHEAST COLORADO
NORTHERN WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 850 PM MDT
* AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM ILIFF TO BRUSH...OR FROM 15 MILES NORTHEAST OF
STERLING TO 8 MILES EAST OF FORT MORGAN. THE STORMS PRODUCING
THE VERY HEAVY RAIN WAS MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
STERLING...ATWOOD...BRUSH...BURDETT...CROOK...FLEMING...HILLROSE...
ILIFF...MERINO...MIDWAY...PREWITT RESERVOIR...PROCTOR...SNYDER...ST
PETERSBURG AND TWIN BUTTES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
DOPPLER RADAR ESTIMATES THAT AROUND 3.5 INCHES OF RAIN HAS FALLEN FROM
STORMS ALONG THIS LINE IN THE LAST HOUR.
FLASH FLOODING HAS ALREADY OCCURRED IN PORTIONS OF LOGAN COUNTY.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 4090 10311 4060 10323 4021 10375 4020 10297
4045 10279 4047 10271 4092 10266
BAKERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:10 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 3:10 PM MDT, 4 hours 28 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 310 PM MDT SAT JUL 14 2001 SHORT TERM DISCUSSION: CURRENTLY...BEST CONVECTION OVER THE FOOTHILLS...BUT STILL ONLY MINIMAL COVERAGE. THERE AREA COUNTLESS BOUNDARIES FLOATING AROUND ACCORDING THE AREA RADARS. LATEST ACARS AND FORECAST SOUNDINGS STILL SHOWING A MIDDLE LEVEL CAPS. PLENTY OF CAPE OVER THE PLAINS...2000 JOULES PLUS. WATER VAPOR PICTURE DO SHOW A SYNOPTIC SCALE FEATURE TO ENHANCE STORMS THIS EVENING. WILL LEAVE FORECAST PRETTY MUCH AS IS...WATCH IS OK SO FAR. LONG TERM DISCUSSION: PERSISTENCE. UPPER RIDGE STAYS SOUTH-SOUTHEAST OF US THROUGH THE PERIOD. MOISTURE GRIDS/CROSS SECTIONS SHOW LOW LEVEL DRYING FOR SUNDAY INTO MONDAY. EVEN SOME MIDDLE AND UPPER LEVEL DRYING ON SUNDAY. WATER VAPOR PICTURES DO SHOW A BIT OF A "PINCHING OFF" OF THE SOUTHWESTERN MOISTURE STREAM...BUT THEN THERE'S QUITE MOVING OUR WAY FROM THE SOUTHEAST GULF OF MEXICO AREA. THE LOW LEVEL DRYING SEEMS TO BE ASSOCIATED WITH SOME SYNOPTIC SCALE SUBSIDENCE AND ASSOCIATED DOWNSLOPING ON SUNDAY. NOT CONVINCED IT WILL PUSH THAT FAR EAST INTO KANSAS AND LEAVE US WITH UPPER 30S/LOWER 40S SURFACE DEW POINTS...ESPECIALLY WITH ALL THE GROUND MOISTURE RIGHT NOW. WILL STILL GO WITH 30% POPS FOR NOW. MONDAY'S GRIDS SHOW IS MOISTENING UP A BIT...SO "SCATTERED POPS AGAIN. FOR TEMPERATURES...GRIDS SHOW A BIT OF WARM-UP WITH THE DRYING ON SUNDAY...SIMILAR READINGS FOR MONDAY. IN THE EXTENDED PERIOD...MODELS SHOW UPPER RIDGE CENTER STAYING SOUTH-EAST TO SOUTH-SOUTHEAST OF COLORADO THROUGH THE PERIOD. VARIOUS MODELS SHOW VARIOUS AMOUNTS OF MOISTURE AT VARIOUS LEVEL...BUT WITH HEMISPHERIC WATER VAPOR SATELLITE PICTURES IN MIND...WILL GO WITH "CHANCE" THROUGH THE PERIOD. TEMPERATURES WILL CHANGE LITTLE FROM CURRENT READINGS...MAYBE A LITTLE WARMER FOR THE LATER HALF OF THE WEEK. RJK .DEN...FLASH FLOOD WATCH FOR ZONES 34..36..38>51.
In the hours before
Special weather statement, Jul 14, 7:35 PM MDT, 3 minutes before
COZ047-150140- SPECIAL WEATHER STATMENT COLORADO NATIONAL WEATHER SERVICE DENVER COLORADO 735 PM MDT SAT JUL 14 2001 SEVERE THUNDERSTORM WATCH FOR SOUTHERN PORTIONS OF LINCOLN COUNTY HAS BEEN CANCELLED. THE THREAT OF SEVERE THUNDERSTORMS HAS DIMINISHED OVER SOUTHERN LINCOLN COUNTY. RPK
Nearby
Flash Flood Warnings in Colorado, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.